| Model Number |
N/A |
| Medical Device Problem Codes |
Break (1069); Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/26/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that registered nurse rn flushed prior to med administration and leak noted at cap/pigtail connection site.Patient is 1 year and 7 months old, 10.3kg with a history of b-all.Rn flushed prior to med administration and leak noted at cap/pigtail connection site.Tegaderm iv advanced dressing was over the needle and proximal portion of the tubing, not the place where crack was noted.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
Event or Problem Description
It was reported that rn flushed prior to med administration and leak noted at cap/pigtail connection site.Patient is 1 year and 7 months old, 10.3kg with a history of b-all.Rn flushed prior to med administration and leak noted at cap/pigtail connection site.Tegaderm iv advanced dressing was over the needle and proximal portion of the tubing, not the place where crack was noted.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a split extension tubing was confirmed, and the cause is currently under investigation.The product returned for evaluation was one 20 ga safe step infusion set.The returned product sample was evaluated, and the following observations were made: ¿ a complete break in the extension tube was confirmed and occurred at the interface of the proximal luer adapter.The fracture surfaces of the damage contained striation-like patterns which were indicative of flexural fatigue-based failures, which may have been a contributing factor to the extension tubing damage.Repetitive mechanical stresses such as twisting and kinking may have contributed to the observed event; however, it appeared that additional unidentified factors also contributed.The device is a supplied component, and the supplier has been notified of this event.